Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2014, Article ID 485028, 14 pages
http://dx.doi.org/10.1155/2014/485028
Research Article

A New Mathematical Model for Pressure Transient Analysis in Stress-Sensitive Reservoirs

State Key Laboratory of Oil and Gas Reservoir Geology and Exploitation, Southwest Petroleum University, Xindu Avenue No. 8, Xindu District, Chengdu City, Sichuan 610500, China

Received 16 December 2013; Accepted 10 April 2014; Published 29 April 2014

Academic Editor: Oluwole Daniel Makinde

Copyright © 2014 Junjie Ren and Ping Guo. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

For stress-sensitive reservoir, the permeability decreases with the increase of the effective overburden pressure, and pressure transient analysis based on constant rock properties, especially permeability, can lead to significant errors. In this paper, according to the permeability-pressure relationship described by a power function instead of the popularly used exponential function, a new mathematical model for transient fluid flow in stress-sensitive reservoirs is established. The numerical solution is obtained by the fully implicit finite difference method which has been validated by some published analytical solutions before it is used to compute pressure transient responses for stress-sensitive reservoirs. Pressure response curves are plotted and the effects of relevant parameters on both pressure drawdown and buildup responses have been studied. The presented model could provide an alternative method for understanding and predicting the performances for stress-sensitive reservoirs.